Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 304, NWS Baltimore/Washington

August 15, 2012Greene County, Madison County, Rockingham County, Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 15, 2012, 4:32 PM EDT for Greene County, Madison County, Rockingham County, Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 2012, 4:32 PM EDT (20:32 UTC)
Expired
Aug 15, 2012, 5:15 PM EDT
In force
43 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Greene County, VA, Madison County, VA, Rockingham County, VA

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:51 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 15, 2:51 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
251 PM EDT WED AUG 15 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE EAST OF THE DELMARVA TONIGHT. HIGH
PRESSURE WILL BUILD OVER THE MID- ATLANTIC THROUGH THURSDAY NIGHT.
A COLD FRONT WILL MOVE THROUGH LATE FRIDAY AND FRIDAY NIGHT. THIS
FRONT WILL BECOME STATIONARY OVER SOUTHERN VIRGINIA THIS WEEKEND.
&&

.NEAR TERM /THROUGH THURSDAY/...
WDLY SCT TSRA DVLPG ACRS ERN PA/ERN WVA/WRN VA ATTM. CDFNT BCMG
DIFFUSE AND DFCLT TO ANALYZE...BUT BEST GUESS THAT ITS IN THE SAME
VCNTY. SATPIX DO SHOW H5 VORT INVOF MORE CONCENTRATED CLUSTER OF
SHRA/STORMS SERN WVA AND ADJCNT VA. THERE HAS BEEN QUITE A BIT OF
CLDCVR ACRS AREA THUS FAR TDA...WHICH HAS LIMITED MAXT AND THEREFORE
PREVENTED MORE AMPLE TCU DVLPMNT. HENCE...THE S/WV WL BE BEST
TRIGGERING MECHANISM AVBL.

COMPOSITE OF NAM/GFS/HRRR SUGGESTS VORT AXIS WL BE NEAR I-95
CORRIDOR BY 21Z AND ONTO DELMARVA BY 00Z. BEST PVA AND SUPPORT FM
LFQ OF UPR JET WUD BE IN CENTRAL VA/SRN MD /WHERE INSOLATION HAS
BEEN A LTL BIT BETTER/ BUT CNTYS NEAR THE BAY HV SUPPORT FM LEE
TROF. THESE TWO AREAS HIGHLIGHTED IN POP GRIDS. THE TIP OF SRN MD
WHERE THESE TWO CONCERNS COINCIDE...AND IS WHERE A SVR TSTM WATCH
HAS BEEN PLACED.

DRIER AIR WL ADVECT INTO CWFA TNGT PERMITTING CLRG SKIES. GOOD
AGREEMENT AMONGST MOS OFFERINGS AND GOING FCST...SO LTL CHG IN MIN-T
FCST. WEST OF I-95 SHUD DROP INTO LWR 60S...W/ SOME SHELTERED MTN
VLYS GETTING INTO THE 50S. NOT VERY AUGUST-LIKE.

SFC HIPRES RDG CRESTING ATOP CWFA TMRW BTWN TWO H5 S/WVS. SHUD BE
MOSUN AND DRY...W/ DEWPTS IN THE UPR 50S AND LGT NWLY WNDS ARND
PERIPHERY OF RDG. MOS NEAR CLIMO...OR PERHAPS A DEG OR TWO ABV.
CONSIDERING SUBSIDENCE FM NW FLOW...BEING A LTL WARM SEEMS FINE.
&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
HIPRES DOMINATES THU NGT...THEN MOVES OFFSHORE FRI AS ULVL TROF
DEEPENS ACRS GREAT LAKES AND ASSOCIATED CDFNT MOVES INTO CWA.
DEBRIS CI FROM DECAYED CNVCTN SHUD SUPPRESS INSTABILITY
SOMEWHAT...AND SHEAR IS MODEST/BEST WELL W OF CWA/BEHIND SFC BNDRY.
STILL...LEE TROF AND FORCING ASSOCIATED WITH CDFNT SHUD BE SUFFICIENT
TO INDUCE SHWRS/TSTMS IN MOIST ATMOSPHERE...AND ISOLATED SVR WX CANT
BE RULED OUT. CDFNT WILL SLOW AS IT MOVES INTO SERN CWA FRI
NGT...WITH PCPN GRADUALLY DIMINISHING FROM NW/SE. ABV NRML TEMPS
AHEAD OF CDFNT...WITH MAXIMA N90F FRI AFTN.  COOLER AIR WILL FILTER
IN FRI NGT...BUT BETTER CAA DOESNT ARRIVE UNTIL SAT.
&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
EXTDD PD WILL BE DOMINATED BY ULVL TROF ACRS ERN CONUS...WITH AXIS
MAINLY W OF CWA. LT WEEKS CDFNT WILL STALL OVR SRN VA/NRN NC...WITH
LOPRES DVLPG ALONG IN OVR WKEND. THIS WILL KEEP UNSETTLED CONDS
NEAR/JUST S OF CWA AS WAVE RIDES NEWD INTO ATLC ALONG SFC BNDRY.
MOIST EASTERLY LLVL FLOW WILL CURB DIURNAL WARMING AS WILL XTSNV
CLOUD-COVER...THU BELOW NRML TEMPS ANTICIPATED. ULVL TROF RMNS IN
PLACE THRU ERY NEXT WK...WARRANTING LOW POPS AND CONTD BELOW NRML
TEMP FCST.
&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
PLENTY OF MID-HIGH CLDS ACRS TERMINALS TDA...KEEPING TSRA CHCS AT A
MINIMUM. ITS STILL PSBL AS AN UPR LVL DISTURBANCE PASSES...SO KEPT
VCTS IN TAFS...TIED MAINLY TO THIS FEATURE. SKIES WL CLR IN ITS WAKE
THIS EVNG...AND WL REMAIN MOCLR-CLR THRU TMRW. MAY GET A FEW DIURNAL
CU TMRW AFTN...BUT OF LTL/NO OP IMPACT. WNDS WL BE 10 KT OR LESS
THRUT NEAR TERM...PRIMARILY FM THE NW.

VFR CONDS THRU ERY FRI...THO CI CIG WILL OVERSPREAD TERMINALS OVNGT
THU. SHWRS/TSTMS LIKELY FRI AFTN/NGT AS CDFNT SLOWLY TREKS
THRU...LOCALIZED FLIGHT RESTRICTIONS AND GUSTY WINDS PSBL. PCPN CHCS
DIMINISH BUT DONT DISAPPEAR THIS WKEND...WITH SFC BNDRY JUST S OF
CWA. NO WIDESPREAD IFR CONDS FCST OUTSIDE OF CNVCTN.
&&

.MARINE...
SFC TROF NEAR CHSPK BAY...RSLTG IN VRBL WND DIR. ALL SPDS BLO 10KT.
THE TROF AND AN APPRCHG S/WV BOTH MAY PROVIDE A FOCUS FOR TSRA...
SOME OF WHICH WUD BE CAPABLE OF PRODUCING GUSTY WNDS. SMW/S PSBL LT
TAFTN-TNGT.

NW/NLY FLOW IN THE WAKE OF THE DISTURBANCE. DRIER AIR WL REACH
WATERS BY DAWN...AND WNDS WL BE A BIT MORE EFFICIENT IN MIXING. MDL
SNDGS DONT LOOK TO CONTAIN WNDS MOR THAN 15 KT...AND WL USE 10-15 KT
AS TOP IN IN FCST.

SLY FLOW THU NGT/FRI AS HIPRES MOVES OFFSHORE. CHANNELING CUD
SUPPORT WINDS NEAR SCA THRESHOLDS DURG DAY FRI...AS CDFNT APPROACHES
FROM W. CDFNT WILL CROSS FRI NGT...BRINGING SCT/NUM
SHWRS/TSTMS...PSBLY WITH GUSTY WINDS. FRONT STALLS S OF WATERS THIS
WKEND...SO LOW POPS CONT AND EASTERLY WINDS FCST.
&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...SBK
NEAR TERM...HTS
SHORT TERM...SBK
LONG TERM...SBK
AVIATION...HTS/SBK
MARINE...HTS/SBK
Hazardous weather outlook, Aug 15, 4:26 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
426 PM EDT WED AUG 15 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
160930-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
426 PM EDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...ESPECIALLY FOR
SOUTHERN MARYLAND. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR
SAINT MARYS COUNTY AND ADJACENT WATERS. SOME THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED ON FRIDAY AFTERNOON AS A COLD FRONT
CROSSES THE REGION. SOME STORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED FOR SAINT MARYS
COUNTY. PLEASE FORWARD ANY WEATHER REPORTS TO THE NATIONAL WEATHER
SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-160930-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
426 PM EDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF THE
AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. SOME STORMS WILL
PRODUCE LOCALLY HEAVY RAIN. ISOLATED FLASH FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED ON FRIDAY AFTERNOON AS A COLD FRONT
CROSSES THE REGION. SOME STORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AFTERNOON AND EVENING.

In the hours before

Special weather statement, Aug 15, 3:12 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
312 PM EDT WED AUG 15 2012

WVZ055-151945-
HARDY WV-
312 PM EDT WED AUG 15 2012

...STRONG THUNDERSTORMS TO AFFECT HARDY COUNTY...

AT 312 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES NORTHWEST OF MOOREFIELD TO 5 MILES NORTHWEST
OF LOST CITY...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE MCNEILL...LOST CITY...LOST RIVER...BEAN
SETTLEMENT...BAKER AND MCCAULEY.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.

&&

LAT...LON 3919 7890 3907 7867 3887 7882 3901 7903
      3915 7902
TIME...MOT...LOC 1912Z 291DEG 12KT 3908 7897 3897 7887

GMS
Special weather statement, Aug 15, 3:25 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
325 PM EDT WED AUG 15 2012

MDZ011-152000-
SOUTHERN BALTIMORE MD-
325 PM EDT WED AUG 15 2012

...STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN BALTIMORE COUNTY...

AT 325 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ESSEX...MOVING
EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE BOWLEYS QUARTERS AND MIDDLE RIVER.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

SMALL HAIL CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3930 7634 3930 7636 3929 7638 3927 7638
      3926 7639 3925 7638 3923 7638 3922 7639
      3922 7642 3926 7652 3938 7643 3935 7633
      3931 7632
TIME...MOT...LOC 1925Z 288DEG 12KT 3929 7642

GMS
Special weather statement, Aug 15, 3:41 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
341 PM EDT WED AUG 15 2012

VAZ026-029-152015-
PAGE VA-ROCKINGHAM VA-
341 PM EDT WED AUG 15 2012

...STRONG THUNDERSTORM TO AFFECT SOUTHWESTERN PAGE AND ROCKINGHAM
COUNTIES...

AT 341 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF DALE ENTERPRISE...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE HARRISONBURG...MASSANUTTEN AND SHENANDOAH.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3853 7858 3840 7870 3833 7888 3850 7904
      3858 7883
TIME...MOT...LOC 1941Z 285DEG 11KT 3849 7888

GMS
Special weather statement, Aug 15, 3:51 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
351 PM EDT WED AUG 15 2012

VAZ027-028-030-WVZ055-152015-
SHENANDOAH VA-WARREN VA-HARDY WV-FREDERICK VA-
351 PM EDT WED AUG 15 2012

...STRONG THUNDERSTORMS TO AFFECT SHENANDOAH...WARREN...HARDY AND
FREDERICK COUNTIES...

AT 351 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTH OF STRASBURG TO 4 MILES SOUTHWEST OF
PERRY...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE HARMONY...TOMS BROOK AND STRASBURG.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.

&&

LAT...LON 3910 7838 3905 7817 3879 7847 3879 7864
      3893 7881 3904 7860
TIME...MOT...LOC 1951Z 270DEG 11KT 3904 7834 3892 7870

GMS
Special weather statement, Aug 15, 4:15 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
415 PM EDT WED AUG 15 2012

VAZ026-038-152045-
GREENE VA-ROCKINGHAM VA-
415 PM EDT WED AUG 15 2012

...STRONG THUNDERSTORM TO AFFECT WESTERN GREENE AND EASTERN
ROCKINGHAM COUNTIES...

AT 415 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ELKTON...
MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE SWIFT RUN...HANEYTOWN...LYDIA AND
MCMULLEN.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3841 7845 3834 7842 3826 7851 3838 7870
      3845 7863
TIME...MOT...LOC 2015Z 283DEG 17KT 3839 7859

GMS
Special weather statement, Aug 15, 4:24 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
424 PM EDT WED AUG 15 2012

VAZ027-029-030-040-152100-
RAPPAHANNOCK VA-SHENANDOAH VA-WARREN VA-PAGE VA-
424 PM EDT WED AUG 15 2012

...STRONG THUNDERSTORM TO AFFECT RAPPAHANNOCK...SHENANDOAH...WARREN
AND PAGE COUNTIES...

AT 425 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
SEVEN FOUNTAINS...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE RILEYVILLE...COMPTON...BENTONVILLE...
BROWNTOWN...GLEN ECHO AND FOURWAY.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3883 7814 3866 7826 3881 7852 3891 7837
TIME...MOT...LOC 2025Z 297DEG 12KT 3882 7839

GMS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 9:06 PM EDTSpecial Marine WarningLWX114 min
Aug 14, 9:51 PM EDTSpecial Marine WarningLWX84 min
Aug 14, 10:47 PM EDTSpecial Marine WarningLWX88 min
Aug 15, 2:53 PM EDTSpecial Weather StatementLWXPage37 min
Aug 15, 2:58 PM EDTSpecial Weather StatementLWXRockingham47 min
Aug 15, 3:09 PM EDTSpecial Weather StatementLWXShenandoah36 min
Aug 15, 3:10 PM EDTFlash Flood WarningLWXShenandoah105 min
Aug 15, 3:41 PM EDTSpecial Weather StatementLWXRockingham, City of Harrisonburg34 min
Aug 15, 3:45 PM EDTFlash Flood WarningLWXRockingham, City of Harrisonburg2 hr
Aug 15, 3:51 PM EDTSpecial Weather StatementLWXShenandoah24 min
Aug 15, 4:15 PM EDTSpecial Weather StatementLWXGreene30 min
Aug 15, 4:24 PM EDTSpecial Weather StatementLWXWarren36 min
Aug 15, 4:51 PM EDTSpecial Weather StatementLWXMadison24 min
Aug 15, 4:57 PM EDTSpecial Weather StatementLWXCity of Staunton, City of Waynesboro48 min
Aug 15, 5:17 PM EDTSpecial Weather StatementLWXCity of Charlottesville43 min
Aug 15, 5:21 PM EDTSpecial Weather StatementLWXCulpeper24 min
Aug 15, 5:28 PM EDTSpecial Marine WarningLWX62 min
Aug 15, 5:42 PM EDTSpecial Weather StatementLWXOrange48 min
Aug 15, 5:54 PM EDTSpecial Weather StatementLWXOrange21 min
Aug 15, 6:09 PM EDTSpecial Weather StatementLWXSpotsylvania51 min
Aug 15, 6:43 PM EDTSpecial Weather StatementLWXNelson47 min
Aug 15, 7:08 PM EDTSpecial Marine WarningLWX51 min
Aug 14, 8:10 PM EDTSpecial Weather StatementLWXCarroll35 min
Aug 14, 8:14 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll, Harford46 min
Aug 14, 8:32 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll, Howard, City of Baltimore43 min
Aug 14, 8:49 PM EDTTornado WarningLWXBaltimore, Carroll, City of Baltimore26 min
Aug 14, 9:13 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford, City of Baltimore47 min
Aug 14, 9:32 PM EDTFlash Flood WarningLWXBaltimore, Howard, City of Baltimore5 hr
Aug 14, 9:48 PM EDTSpecial Weather StatementLWXCarroll27 min
Aug 14, 9:54 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford, City of Baltimore51 min
Aug 14, 10:03 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford, City of Baltimore42 min
Aug 14, 10:14 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll, Frederick46 min
Aug 14, 10:37 PM EDTTornado WarningLWXBaltimore, Harford23 min
Aug 14, 10:43 PM EDTFlash Flood WarningLWXBaltimore, Harford2 hr
Aug 14, 10:57 PM EDTSpecial Weather StatementLWXBaltimore48 min
Aug 14, 11:06 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford39 min
Aug 14, 11:16 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford34 min
Aug 15, 1:35 AM EDTFlash Flood WarningLWXBaltimore62 min
Aug 15, 2:35 AM EDTAreal Flood WarningLWXBaltimore, City of Baltimore115 min
Aug 15, 3:25 PM EDTSpecial Weather StatementLWXCity of Baltimore35 min
Aug 15, 2:17 PM EDTSpecial Weather StatementLWXPendleton28 min
Aug 15, 2:21 PM EDTSpecial Weather StatementLWXHardy39 min
Aug 15, 3:12 PM EDTSpecial Weather StatementLWXHardy33 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.